New to asthma w/questions

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Hello~Kitty
Veteran Member


Date Joined Jun 2005
Total Posts : 610
   Posted 12/3/2008 11:29 PM (GMT -7)   
Hello Everyone,
 
   How is everyone?? Well this last monday I went to the doctor cause I thought I was having a bad chest cold or something and I was told that it sounds like I have asthma. I'm 25 years old and have absoutly no history of asthma. Well anyways he prescribed me an albuterol inhaler, Ventolin HFA, And when I take it I feel very weird, very jittery and irritable. Is this normal?? Will it go away eventually?? And if it is normal why does it cause it?? I'm just worried cause my daughter has been on albuterol since she was a newborn and she's 6 years old now and had no idea that she's been going thru these side effects. Well thank you for listening.
 
-hellokitty


I have Migraines, Pancreatic Divisum, Severe lower back pain, Fibromyalgia
Meds: Suboxone, Cymbalta, Zanaflex, Treximet


Chartreux
Veteran Member


Date Joined Aug 2006
Total Posts : 9622
   Posted 12/4/2008 11:55 PM (GMT -7)   
Nice to meet you Hello-Kitty
Yes albuterol can cause the shakiness feeling you descibed, and as each person is different,
I do not know how long this will last for you, I would ask your doctor about Xopenex inhaler as
it does not cause a lot of shakiness. Just an Idea, but if the albuterol is giving you good asthma control
then stay with that.
You might want to consider getting an Allergy/ Asthma Doctor. and asthma can be dx'd at any age, I've had asthma
all my life though, sure hope this info helps.
Keep us posted as to how your doing and lots of soft hugz
**********************************************
* Asthma, Allergies, Osteoarthritis, Spinal Stenosis, Degenative Disc, Fibromyalgia, Gerd, Enlarged Pituitary Gland
******** "We could never learn to be brave and patient if there were only joy in the world" from Helen Keller *********

********>^..^<********>^..^<********>^..^<********


Aurora60
Veteran Member


Date Joined Jul 2006
Total Posts : 1249
   Posted 12/6/2008 9:52 AM (GMT -7)   

Hi Kitty,  I too have asthma that got very bad this summer.  Had all the lung function tests and it showed my asthma was not under control.  I was using albuterol every day 4 X a day, 2 puffs each time.  It is not good to take albuterol every day.  You should see a pulmonologist to determine the right med for you.  Yes albuterol makes some people jittery.  I have it for my rescue inhaler but only when I get a bad attack.  And it doesn't make me jittery. Xopenex may be the right rescue inhaler for you.  I tried it but it didn't work for me.  Everyone is different.  If you are haviing serious asthma problems you need to be on a long term inhaler.  My dr. gave me smybicort and since I started using it I have not had any bad attacks and have not had to use my albuterol.So my best advice is to see your PCP first and then determine if you need a pulmonolgist and lung function tests. Let us know how you are doing.

Aurora


Hello~Kitty
Veteran Member


Date Joined Jun 2005
Total Posts : 610
   Posted 12/11/2008 1:11 AM (GMT -7)   
thanks for hte advise, I see my doctor again in 3 weeks, i'll ask him aobut it. I have been only taking 1 puff instead of 2 and wait to see if that help and usually has been. But now I'm sick again with a upper viral infection and bronchitatis when is making me sooo misreable I could cry. I just wanna roll up in ball and not come out til I'm better. My nose is stuffed up like heck so I have to breath out my mouth which bothers my sore throat which makes me cough til I'm wheezing so I have to take my inhaler. Everything is just going wrong right now... ANd the earlier today I couldnt find my inhaler in my purse but I found my daughter's and took some(she takes pro-air) and that stuff tastes soo nasty, almost like tar. I feel bad that she has to take that stuff.
I have Migraines, Pancreatic Divisum, Severe lower back pain, Fibromyalgia, Asthma from Chronic Bronchitis
Meds: Suboxone 8mg 3xday, Cymbalta 60mg @ night,
Zanaflex 2-4 mg @ night as needed, Treximet as needed,
Ventolin Albuterol Inhaler as needed which seems to be everyday.
Been on Diability since I was 22 for Migraines and chronic Pancreatitas(started the processes when I was 19, I'm 25 now) but am working to get off of it ASAP,I want to be a nurse and work at a Impatient rehab with people with addictions of all kinds


Mia84
Regular Member


Date Joined Apr 2008
Total Posts : 79
   Posted 12/13/2008 11:04 PM (GMT -7)   
Hi Hello Kitty

Sorry you are having a rough time. I know exactly what you are going through. I was diagnosed with asthma at age 22 and I had never had a history of asthma, but I have a lot of seasonal allergies!! My doctor started me out on Albuterol inhaler and it does make me very jittery to the point where I cant control my hand shaking. I was actually at work the other night (i'm a nurse) and I was trying to put a chart together and b/c my hands were shaking so bad I could put the papers in the clips of the chart. I was embarresed b/c I had to ask someone to do it for me. But it does wear of quickly. Anyways I know how you feel with the cold. I have been going through the same thing for 2 weeks now. This is my 5th time this year and a case of bronchitis already. Like Aurora said its not a good thing to use albuterol everyday. I got to the point to where I was using mine just about daily. I have never had a full blown asthma attack (knocks on wood). My doctor has worked closely with me and he realized my asthma was slowly getting worse and earlier this year he went ahead and put me on long term treatment. At first he put me on Flovent, which didnt work for me....it actually made my attacks worse and the chest pain was horrible. So he put me on Advair 250 and wow it has made a difference. I sometimes go for weeks even without lil episodes. But everyone is different and reacts to meds differently. I hope you find the right combination for you! Keep us updated
~Mia~
 
 
Asthma: Diagnosed Feb. 2007
 
Allergies: Penicillin
 
Current Medications- Advair 250, Albuterol, Flexeril
 
Past Medications- Flovent 110 and Prednisone
 
 


Aurora60
Veteran Member


Date Joined Jul 2006
Total Posts : 1249
   Posted 12/16/2008 8:25 PM (GMT -7)   

Hi Kitty,  Sorry to hear you are feeling so poorly.  Did a dr. diagnose you with bronchitis?  If not and you think you have it you should go to the dr. because you may need an antibiotic.  You don't want to get pneumonia so I would go to the dr. to get checked out.  Do you have a fever? Usually if you have bronchitis you cough up a lot of yellowish phlem. Also, 3 bouts of bronchitis last winter added to my asthma becoming so bad so I wouldn't wait for 3 weeks to see a dr, I would get in as soon as possible.  Hope you will feel better soon.  Post and let us know how you are doing. Take good care of yourself!

Many hugs,

Aurora


Green Grove
Veteran Member


Date Joined Oct 2008
Total Posts : 2424
   Posted 12/16/2008 8:51 PM (GMT -7)   
Hi Kitty, nice to meet you :)

Hope you get to feeling better :)
Much Love, Hugs, Peace & Comfort :)
TTYL,
 
Sam
 
 


cristecor
Regular Member


Date Joined Jan 2009
Total Posts : 21
   Posted 1/12/2009 2:00 AM (GMT -7)   
Hi kitty, sorry about how you are feeling. Well I can tell you that there are three brands of albuterol: Proventil HFA, ProAir HFA, and Ventolin HFA and the only one that makes you feel aggressive and weird is Ventolin. Please, take your daughter out of that one and try, like others say, Xopenex. If you use a medication that makes you nervous and gives you anxiety, stop inmediately because it can damage your nervous system like it dit to me. Due to my chronic asthma attack in 2005, I was given albuterol for my neubolizer. It made me so nervous that I had to run to the ER and they had to give me medication to relax. I was never told that I can use Xopenex, so I continued to use albuterol(only the one for the neuboliser gave me that reaction). In 2007 I was diagnosed with GAD. My nervous sytem is messed up. I tried Ventolin HFA once and I felt a weird sensation, beside the nervouness I felt like doing something stupid and at that time I did not have any anxiety. To me Ventolin HFA inhaler is the worst, and for the neuboliser albuterol.

Wishing you get better,
Cris
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 8:51 PM (GMT -7)
There are a total of 2,735,146 posts in 301,276 threads.
View Active Threads


Who's Online
This forum has 151376 registered members. Please welcome our newest member, ufindjess.
328 Guest(s), 10 Registered Member(s) are currently online.  Details
Wings of Eagles, THE HAPPY TURTLE, Charmed3, LG13, WORLD HEALING, ShinytopPC, Sarakt, k07, trumpet123, Yarbo3


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer